Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2000, 2:01 PM CDT for Mobile County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2000, 2:01 PM CDT (19:01 UTC)
- Expired
- Jul 21, 2000, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mobile County, AL
The radar
The Mobile radar (KMOB), 15 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
745 WUUS54 KMOB 211903 SVRMOB ALC097-211930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 201 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN ALABAMA THIS INCLUDES THE CITIES OF...CHICKASAW...MOBILE...PRICHARD * UNTIL 230 PM CDT * AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES NORTHWEST OF MOBILE...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE IN THE MOBILE AREA THROUGH 230 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3081 8805 3076 8825 3046 8816 3053 8792
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:08 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 21, 1:08 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 108 PM CDT FRI JUL 21 2000 LATEST SURFACE DATA SHOWS A NEED TO ADJUST MAX AFTERNOON TEMPERATURES IN SOUTHERN ZONES. WILL ALSO WORD FOR SECONDARY TEMPERATURES IN THE 80S AND GUSTY IN AND NEAR STORMS. WILL ALSO BOOST COASTAL POPS TO LIKELY GIVEN LATEST RADAR TRENDS AND NORTHWESTWARD PROPAGATING OUTFLOW BOUNDARY FROM OPEN GULF CONVECTION. WILL ALSO DROP HEAT ADVISORIES ALONG THE COAST GIVEN COVERAGE OF STORMS AND CLOUDINESS. WILL ALSO DROP FIRE WEATHER WATCHES GIVEN TEMPERATURE DEWPOINT SPREADS ABOVE CRITICAL THRESHOLDS AND EXPECTED ONSET OF THUNDERSTORMS AREAWIDE THROUGH THE COURSE OF THE AFTERNOON. UPDATES OUT SHORTLY. 10 .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 21, 11:20 AM CDT, 2 hours 41 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-221230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1120 AM CDT FRI JUL 21 2000 ...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO EARLY THIS EVENING... ...STRESSFUL HEAT CONTINUES TODAY OUTSIDE OF THUNDERSTORMS... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST OUT OF ARKANSAS INTO CENTRAL MISSISSIPPI TONIGHT. A STATIONARY FRONTAL ZONE WAS DRAPED OVER THE SOUTHEAST U.S. FROM JACKSON MS EAST TO MACON GA. AS THE UPPER SYSTEM INTERACTS WITH THE FRONT AND A COASTAL SEA BREEZE BOUNDARY...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE COURSE OF THE DAY. NUMEROUS STORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MS AND INTERIOR SW AL...SPREADING SOUTHEAST AROUND 30 MPH INTO THE COASTAL SECTIONS OF AL AND NORTHWEST FL INTO THE EVENING. THE AIRMASS IS EXTREMELY UNSTABLE OVER THE GULF COAST AND WILL BECOME INCREASINGLY MOIST WITH TIME. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK OF SEVERE STORMS. DAMAGING DOWNBURST WINDS ARE THE MAIN THREAT. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. AFTERNOON HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE TODAY. DRINK PLENTY OF WATER...WEAR LIGHT COLORED CLOTHING AND TAKE FREQUENT BREAKS WHEN OUTDOORS TO AVOID HEAT RELATED STRESS. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB
Local storm report, Jul 21, 1:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
145 PM CDT FRI JUL 21 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM 8 E LOXLEY AL 1.00 INCH HAIL
07/21/00 BALDWIN HAIL COVERED INTERSTATE
65. A FEW TREE LIMBS WERE
ALSO BLOWN DOyWN.
JFGThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 29 min |
| Jul 21, 12:55 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Jul 21, 2:27 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 48 min |
| Jul 21, 2:35 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Jul 21, 2:44 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Jul 21, 3:29 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.